Alert archive / Nebraska / Wind Chill Advisories in 2011
Wind Chill Advisory 4, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind chill advisory at Feb 2, 2011, 2:30 PM MST for 5 counties in Nebraska; 5 counties in Wyoming. It took effect at Feb 2, 2011, 6:00 PM MST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2011, 2:30 PM MST (21:30 UTC)
- In effect from
- Feb 2, 2011, 6:00 PM MST
- Expired
- Feb 3, 2011, 6:44 AM MST
- In force
- 13 hr
- Issued by
- NWS Cheyenne, WY
Counties Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 89 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
454 WWUS45 KCYS 022130 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 230 PM MST WED FEB 2 2011 ...VERY COLD WIND CHILLS EXPECTED FOR ONE MORE NIGHT... .VERY COLD TEMPERATURES ARE EXPECTED ONCE AGAIN TONIGHT INTO THURSDAY MORNING THOUGH NOT AS COLD AS WAS FELT WEDNESDAY MORNING. THE COLD TEMPERATURES AND A LIGHT BREEZE WILL COMBINE TO PRODUCE VERY COLD WIND CHILL VALUES. NEZ003-021-054-055-WYZ104-105-109>111-113-115-031500- /O.NEW.KCYS.WC.Y.0004.110203T0100Z-110203T1500Z/ BOX BUTTE-MORRILL-KIMBALL-CHEYENNE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN- LARAMIE VALLEY- INCLUDING THE CITIES OF...ALLIANCE...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY...MUDDY GAP...MEDICINE BOW...RAWLINS... SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON... SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE 230 PM MST WED FEB 2 2011 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 8 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM MST THURSDAY. * WIND/WIND CHILL VALUES...WEST OR SOUTHWEST 5 TO 10 MPH RESULTING IN WIND CHILL VALUES GENERALLY FROM 20 TO 30 DEGREES BELOW ZERO. * IMPACTS...OUTDOOR ACTIVITIES WILL BE HAZARDOUS DUE TO THESE LOW WIND CHILL VALUES WITH THE POTENTIAL FOR FROSTBITE ON EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ RE
2 follow-up statements
557 WWUS45 KCYS 030226 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 726 PM MST WED FEB 2 2011 ...VERY COLD WIND CHILL VALUES EXPECTED FOR TONIGHT... .VERY COLD TEMPERATURES ARE EXPECTED ONCE AGAIN TONIGHT INTO THURSDAY MORNING THOUGH NOT AS COLD AS WAS FELT WEDNESDAY MORNING. THE COLD TEMPERATURES AND A LIGHT BREEZE WILL COMBINE TO PRODUCE VERY COLD WIND CHILL VALUES. NEZ002-WYZ103-106-116-117-031500- /O.EXA.KCYS.WC.Y.0004.000000T0000Z-110203T1500Z/ DAWES-NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...CHADRON...BORDEAUX...VEDAUWOO... BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER 726 PM MST WED FEB 2 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM MST THURSDAY. * WIND/WIND CHILL VALUES...WEST OR SOUTHWEST 15 TO 30 MPH RESULTING IN WIND CHILL VALUES GENERALLY FROM 20 TO 30 DEGREES BELOW ZERO. * IMPACTS...OUTDOOR ACTIVITIES WILL BE HAZARDOUS DUE TO THESE LOW WIND CHILL VALUES WITH THE POTENTIAL FOR FROSTBITE ON EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ NEZ003-021-054-055-WYZ104-105-109>111-113-115-031500- /O.CON.KCYS.WC.Y.0004.000000T0000Z-110203T1500Z/ BOX BUTTE-MORRILL-KIMBALL-CHEYENNE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN- LARAMIE VALLEY- INCLUDING THE CITIES OF...ALLIANCE...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY...MUDDY GAP...MEDICINE BOW...RAWLINS... SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON... SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE 726 PM MST WED FEB 2 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY. * WIND/WIND CHILL VALUES...WEST OR SOUTHWEST 5 TO 15 MPH RESULTING IN WIND CHILL VALUES GENERALLY FROM 20 TO 30 DEGREES BELOW ZERO. * IMPACTS...OUTDOOR ACTIVITIES WILL BE HAZARDOUS DUE TO THESE LOW WIND CHILL VALUES WITH THE POTENTIAL FOR FROSTBITE ON EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ WEILAND
964 WWUS45 KCYS 031344 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 644 AM MST THU FEB 3 2011 NEZ002-003-021-054-055-WYZ103>106-109>111-113-115>117-031445- /O.CAN.KCYS.WC.Y.0004.000000T0000Z-110203T1500Z/ DAWES-BOX BUTTE-MORRILL-KIMBALL-CHEYENNE-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...BRIDGEPORT... BAYARD...KIMBALL...SIDNEY...MUDDY GAP...MEDICINE BOW...BORDEAUX... RAWLINS...SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS... DIXON...SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE...VEDAUWOO... BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER 644 AM MST THU FEB 3 2011 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILLS HAVE IMPROVED OVER THE LAST HOUR ACROSS THE AREA AS THE AIR TEMPERATURE HAS RISEN OVERNIGHT AND WIND SPEEDS HAVE DECREASED...THEREFORE THE WIND CHILL ADVISORY HAS BEEN CANCELLED. $$ KMD
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind chill advisory went out at Feb 2, 10:34 AM MST, 3 hours 56 minutes earlier.
Area forecast discussion, Feb 2, 10:34 AM MST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1034 AM MST WED FEB 2 2011 .UPDATE... MINOR UPDATE TO ALLOW WIND CHILL WARNING TO EXPIRE ON SCHEDULE AS MOST AREA WIND CHILLS HAVE RISEN ABOVE DANGEROUS LEVELS. OTHERWISE CURRENT FCST ON TRACK AND NO OTHER CHANGES NEEDED. -RE- .AVIATION...FOR 18Z TAFS...VFR CONDITIONS WILL PREVAIL THROUGH TOMORROW AS HIGH PRESSURE REMAINS IN CONTROL. WEST TO NORTHWEST WINDS WILL GRADUALLY BE ON THE INCREASE EARLY TOMORROW MORNING WITH GUSTS 20 TO 30 KTS POSSIBLE ALONG THE LARAMIE RANGE THROUGH THE MORNING. RJM && .PREV DISCUSSION... /ISSUED 357 AM MST WED FEB 2 2011/ SHORT TERM...TODAY THROUGH FRIDAY NIGHT... BITTER COLD WIND CHILLS NOTED ACROSS THE AREA EARLY THIS MORNING. WIND CHILL WARNING LOOKS TO BE ON TRACK AND WILL LEAVE AS IS. NORTHEAST FLOW WILL BE ALOFT TODAY IN RESPONSE TO THE UPPER LOW OVER THE FOUR CORNERS AREA AND AN UPPER RIDGE NOSING INTO THE PAC NW. TODAY WILL NOT BE AS COLD AS YESTERDAY AS HEIGHTS BEGIN TO RISE OVER THE FORECAST AREA...BUT SINGLE DIGITS ABOVE AND BELOW ZERO WILL BE THE HIGHS TODAY. NORTHEAST FLOW WILL CONTINUE ALOFT TONIGHT AS THE UPPER LOW MOVES SOUTH ACROSS AZ AND NM. A WIND CHILL ADVISORY WILL LIKELY BE NEEDED FOR THE NEBRASKA PANHANDLE. LOW TEMPERATURES WILL BE IN THE SINGLE DIGITS BELOW ZERO ACROSS THE CWA TONIGHT...WITH TEENS BELOW ZERO IN THE MOUNTAINS. HEIGHTS WILL CONTINUE TO RISE OVER THE FORECAST AREA ON THUR AS THE UPPER LOW MOVES SOUTH INTO MEXICO AND THE UPPER RIDGE CONTINUES TO PUSH INTO THE PAC NW. THICKNESS VALUES ALSO INCREASE CONSIDERABLY AT THIS TIME. A SURFACE LEE TROUGH WILL ALSO DEVELOP OVER THE CENTRAL PORTION OF THE AREA AND WILL MOVE EAST DURING THE DAY. TEMPERATURES WILL MODERATE QUITE A BIT WITH HIGHS RISING TO AROUND NORMAL THUR AFTERNOON. A DISTURBANCE OF MODERATE STRENGTH WILL MOVE ACROSS THE AREA DURING THE DAY THURSDAY AND THIS WILL RESULT IN A CHANCE OF LIGHT SNOW ACROSS THE NORTHERN PANHANDLE DURING THE MORNING...SPREADING ACROSS THE REST OF THE AREA EAST OF THE LARAMIE RANGE DURING THE AFTERNOON. SNOW ACCUMULATIONS WILL BE AROUND AN INCH ACROSS THE NORTHERN PANHANDLE BY THURS EVENING...WITH LESS THAN AN INCH OF SNOW ACROSS THE REST OF THIS AREA. MORE LOW AND MID LEVEL MOISTURE WILL STREAM INTO THE AREA FROM THE NORTHWEST ON FRI AND FRI NIGHT...AND THIS WILL RESULT IN A CHANCE OF SNOW WEST OF THE LARAMIE RANGE WITH A COUPLE INCHES POSSIBLE IN THE SOUTHERN MOUNTAINS BY LATE FRI NIGHT. HIGH TEMPERATURES WILL BE 30 DEGREES BELOW NORMAL TODAY...AND AROUND NORMAL FOR THUR AND FRI. LONG TERM...SATURDAY THROUGH WEDNESDAY... AN UNSETTLED WEEKEND IN STORE WITH PERIODIC BOUTS OF LIGHT SNOW FOLLOWED BY AN ARCTIC INTRUSION EARLY NEXT WEEK. STRONG NORTHWEST FLOW WITH EMBEDDED SHORTWAVE WILL BE ENTRENCHED IN ACROSS THE NORTHERN ROCKIES AS THE HIGHLY AMPLIFIED ERN PACIFIC MID/UPPER RIDGE AND CENTRAL CONUS MID/UPPER TROUGH PERSIST. TIMING OF INDIVIDUAL WAVES CAN BE TRICKY TO NAIL DOWN IN NORTHWEST FLOW. AT ANY RATE...00Z OPERATIONAL MODELS HAVE AN INITIAL SHORTWAVE MOVING THROUGH DURING THE DAY ON SATURDAY. THE 00Z GFS IS QUICKER AND WEAKER IN STRENGTH...WHILE THE 00Z ECMWF IS SLOWER AND STRONGER. HAVE KEPT LIKELY SNOW CHANCES GOING IN THE MOUNTAINS DURING THIS TIMEFRAME AND HAVE ALSO SPREAD LESSER SNOW CHANCES OUT ONTO THE PLAINS. THIS WAVE DEPARTS QUICKLY SATURDAY NIGHT AND OUTSIDE OF SOME OROGRAPHIC SNOWS THERE SHOULD BE A BRIEF LULL BEFORE THE NEXT PIECE OF SHORTWAVE ENERGY MAKES IT IN FOR SUNDAY. THE 00Z GFS IS FURTHER WEST WITH THIS TRAILING SYSTEM PLACING IT ACROSS IDAHO ON SUNDAY...WHILE THE 00Z ECMWF KEEPS IT IN WESTERN MONTANA/WYOMING. BOTH THE GFS/ECMWF BRING THE FRONT THROUGH DURING THE DAY ON SUNDAY...TURNING WINDS NORTHERLY IN ITS WAKE. THIS SHOULD PROVIDE A PERIOD OF ENHANCED UPSLOPE SNOWS FOR LATE SUNDAY THROUGH EARLY MONDAY. NOT GOING TO BE A MAJOR STORM...HOWEVER LIGHT ACCUMULATIONS WILL BE POSSIBLE. DRIER AIR WILL WORK IN FROM NORTH TO SOUTH AS MONDAY PROGRESSES AND WILL REMAIN IN PLACE THROUGH TUESDAY AND WEDNESDAY OF NEXT WEEK. AS FOR TEMPERATURES...MEDIUM RANGE GUIDANCE IS CONSISTENT IN BRINGING A CORE OF -23 TO -25C 700MB AIR INTO THE CWA ON SUNDAY NIGHT AND MONDAY. THE BIG CHALLENGE WILL BE JUST HOW LOW TO GO FOR SUNDAY NIGHT AND MONDAY. WINDS SHOULD REMAIN ON UP ON SUNDAY NIGHT AND WITH MORE CLOUD-COVER IN PLACE TEMPS WILL BE HIGHER ON MONDAY NIGHT. FOR NOW HAVE DROPPED OVERNIGHT LOWS INTO THE SINGLE DIGITS SUNDAY NIGHT AND WELL BELOW ZERO FOR MONDAY NIGHT. IF SUBSEQUENT MODEL OUTPUT REMAINS CONSISTENT...THESE WILL UNDOUBTEDLY NEED TO BE ADJUSTED DOWNWARD. FIRE WEATHER...NO FIRE WEATHER CONCERNS FOR TODAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER...KMD LONG TERM...HAHN
Hazardous weather outlook, Feb 2, 9:55 AM MST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 955 AM MST WED FEB 2 2011 NEZ002-003-019>021-054-055-095-096-WYZ101>119-031215- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 955 AM MST WED FEB 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT COLD CONDITIONS WILL PERSIST OVER THE AREA TODAY WITH LIGHT WINDS CREATING VERY COLD WIND CHILLS MAINLY THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODS OF SNOW WILL RETURN TO SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE FOR SATURDAY AND SUNDAY. LIGHT SNOW ACCUMULATIONS CAN BE EXPECTED. ANOTHER ARCTIC FRONT WILL PLOW THROUGH THE AREA ONCE AGAIN DURING THE DAY ON SUNDAY. AFTER A RELATIVELY MILD END TO THE WEEK AND WEEKEND...TEMPERATURES ARE EXPECTED TO TURN SHARPLY COLD ONCE AGAIN EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
Nearby
Wind Chill Advisories in Nebraska, 2011Wind Chill Advisories in Wyoming, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.